New York, 2016

Damaging Wind in New York, February 24, 2016

February 24, 2016 · NWS BGM · 1 event in 1 county or zone

An unusually strong upper level trough attendant to a potent surface low pressure system brought showers and thunderstorms to central New York and northeast Pennsylvania on February 24th, 2016. The low pressure system was located over the mid-west Wednesday morning, and propagated northeastward toward the western edge of the state of New York by late Wednesday night.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BGM wrote it up.

An unusually strong upper level trough attendant to a potent surface low pressure system brought showers and thunderstorms to central New York and northeast Pennsylvania on February 24th, 2016. The low pressure system was located over the mid-west Wednesday morning, and propagated northeastward toward the western edge of the state of New York by late Wednesday night. As the surface low moved towards the region, a continuous line of showers and thunderstorms developed along the cold front by late afternoon and brought scattered severe thunderstorms and spawned one tornado as it moved across central NY and northeast PA.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Feb 24, 7:48 PM EST, 1 hour 12 minutes earlier.

Area forecast discussion, Feb 24, 7:48 PM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
748 PM EST WED FEB 24 2016

.SYNOPSIS...
A STRONG STORM SYSTEM WILL MOVE ACROSS THE AREA THIS EVENING BRINGING
SHOWERS WITH HEAVY DOWNPOURS ALONG WITH SCATTERED THUNDERSTORMS.
RAIN SHOWERS WILL LINGER DURING THE DAY ON THURSDAY... THEN
TRANSITION TO SNOW THURSDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
745 PM UPDATE...LINE OF CONVECTION CURRENTLY MOVING THROUGH NE PA
AND THE SOUTHERN TIER. THE STRONGER CELLS COULD PRODUCE BRIEF WIND
GUSTS UP TO 30-40 MPH ALONG WITH VERY HEAVY RAIN. SEVERE THREAT
ATTM LOOKS MINIMAL. JUST MINOR ADJUSTMENTS TO GRIDS TO REMOVE
SEVERE THUNDERSTORMS AND DAMAGING WINDS BUT GUSTY WINDS AND HEAVY
RAINFALL ARE LIKELY.

145 PM EST UPDATE...
RAIN IS STEADILY MOVING NORTH ACROSS CENTRAL NY AND NORTHEAST PA
THIS AFTERNOON AND EXPECT THE RAIN TO CONTINUE THROUGH MUCH OF THE
DAY WITH ADDITIONAL ACCUMULATIONS AROUND A QUARTER OF AN INCH
THROUGH 6PM. DO NOT FORESEE ANY FLOODING ISSUES FROM THE ONGOING
RAIN. ATTM WE DO NOT HAVE ANY MAJOR ICE JAMS AND RUNOFF FROM
CURRENT ACTIVITY SHOULD NOT CREATE ANY PROBLEMS.

THE MAIN CONCERN OF THE FORECAST PERIOD IS TONIGHT AS A STRONG SFC
LOW WILL APPROACH THE REGION AND SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP AHEAD OF THE APPROACHING COLD FRONT. STRONG TO
SEVERE THUNDERSTORMS ARE NOT OUT OF THE QUESTION FOR THE TIME FRAME
OF 22-06Z THURS. GUIDANCE STILL CONTINUES TO SHOW DECENT INSTABILITY
WILL DEVELOP TONIGHT... WITH VALUES OF ML CAPE RANGING FROM 200-500
J/KG... WHICH IS DECENT FOR THIS TIME OF THE YEAR. INSTABILITY WILL
BE GREATLY DEPENDENT ON SFC TEMPS RISING. FAR SOUTHERN PORTIONS OF
OUR CWA OVER NEPA IS REACHING THE MID 40S. THESE TEMPS WILL NEED TO
RISE A BIT TO REACH OUR FULL POTENTIAL. TEMPS TODAY WILL HAVE A NON-
DIURNAL TREND AND CONTINUE TO RISE THROUGH THE LATE EVENING HOURS
WITH MUCH OF THE AREA REACHING THE 50S AROUND 02Z TONIGHT.

ONE THING IS CERTAIN... WE WILL HAVE VERY STRONG 0-6KM SHEAR... THUS
FOR SEVERE DEVELOP WE DO NOT NEED MUCH IN THE CASE OF INSTABILITY. A
STRONG VORT MAXIMA WILL MOVE ACROSS THE REGION NEAR 00Z TONIGHT AND
IS EXPECTED INITIATE SHOWERS AND THUNDERSTORMS. IF ENVIRONMENTAL
CONDITIONS COME TOGETHER... A LINE OF THUNDERSTORMS IS EXPECTED TO
DEVELOP. SOME OF THESE TSTORMS MAY BE BECOME STRONG TO SEVERE. GUSTY
TO STRONG WINDS WILL BE THE MAIN THREAT FOR TONIGHT. AS THE FRONT
APPROACHES THERE WILL BE HIGH VALUES OF LOW LVL SR HELICITY... THUS
CAN NOT ENTIRELY RULE OUT A BRIEF SPIN UP.

THE COLD FRONT WILL START TO MOVE ACROSS THE AREA AFTER 06Z TONIGHT
AND SHOWERS AND THUNDERSTORMS WILL MOVE TO THE EAST AS WELL. THE MID
LVL THETA-E RIDGE WILL SHIFT OFF TO THE EAST BY AROUND THIS TIME
AND THE POTENTIAL FOR THUNDER WILL END AS WELL.

THE THREAT FOR FLOODING THROUGH 12Z WED IS OVERALL LOW. IF SHOWERS
AND THUNDERSTORMS DEVELOP INTO A LINE AND THEN START TO TRAIN... THERE
MAY BE A PROBLEM. BUT ATTM DO NOT SEE ANY IMMEDIATE THREAT FOR
FLASH FLOODING.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
200 PM EST UPDATE...
LITTLE CHANGES TO THE PREVIOUS FORECAST AS THE COLD AIR BEHIND THE
FROPA WILL TAKE A WHILE TO MOVE IN. UPSLOPE/LAKE ENHANCED RAIN
SHOWERS ARE EXPECTED TO DEVELOP OVER MUCH OF THE REGION. TEMPS WILL
BE IN THE 40S THURS MORNING AND SLOWLY DECREASE DURING THE DAY ON
THURS. THUS PRECIP TYPE WILL SLOWLY TRANSITION OVER TO SNOW BY THE
EVENING.BY FRIDAY MORNING WE COULD SEE UP TO A COUPLE OF INCHES OF
SNOW OVER THE REGION... WITH THE HIGHER AMOUNTS CONFINED TO THE
HIGHER TERRAIN. TEMPS ALOFT WILL CONTINUE TO DECREASE THROUGH THE
DAY ON FRI... THUS TEMPS ARE NOT EXPECTED TO RISE MUCH ABOVE THE
MORNING LOW.

WEAK RIDGING AT THE SFC IS EXPECTED TO BUILD INTO THE AREA FRI
EVENING/NIGHT RESULTING IN LE SNOW SHOWERS TO WEAKEN AND SLOWLY END.
SNOW SHOWERS MAY LINGER OVER THE SOUTHERN TUG HILL PLATEAU THROUGH
SAY NIGHT... BUT FOR THE MOST PART MUCH OF THE AREA WILL REMAIN DRY
ON SAT.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
EXTENDED PERIOD BEGINS WITH SFC LOW PRES TRACKING FROM THE UPPER
MID WEST NORTHEAST INTO THE GREAT LAKES REGION AND INTO SOUTHERN
QUEBEC. THIS FEATURE MAY BRING SOME SCATTERED SNOW SHOWERS TO THE
NORTHERN FA SATURDAY NIGHT THEN SCATTERED RAIN SHOWERS ON SUNDAY.
TRAILING COLD FRONT WILL SWING THROUGH THE REGION LATE SUNDAY
NIGHT INTO MONDAY MORNING. RAIN SHOWERS WILL MIX WITH SNOW SHOWERS
LATE SUNDAY NIGHT INTO MONDAY MORNING AS COLD AIR BUILDS IN BEHIND
THE FRONT. ON MONDAY, POST FRONTAL RAIN/SNOW SHOWERS ARE EXPECTED
OVER MUCH OF THE REGION. MONDAY NIGHT THROUGH TUESDAY LOOKS FAIRLY
QUIET BEFORE THE NEXT MORE SIGNIFICANT SYSTEM APPROACHES FROM THE
SOUTHERN PLAINS.

SUNDAY WILL BE MILD WITH HIGH IN THE 40S AND LOWER 50S THEN AFTER
THE COLD FRONT SUNDAY NIGHT READINGS WILL BE SEASONAL.

&&

.AVIATION /01Z THURSDAY THROUGH MONDAY/...
RAPIDLY CHANGING VISIBILITIES AND CEILINGS ARE POSSIBLE OVER THE
NEXT SEVERAL HOURS AS A WAVE PUSHES CONVECTION THROUGH THE
TERMINALS.

THUNDERSTORMS WITH GUSTY WINDS, HEAVY DOWNPOURS, AND BRIEF IFR
VISIBILITIES ARE POSSIBLE BETWEEN 00Z AND 05Z THIS EVENING.

LLWS WILL REMAIN AN ISSUE THROUGH AT LEAST EARLY THURSDAY MORNING
DUE TO A LOW LEVEL JET AROUND 50 TO 60 KNOTS.

RAIN SHOWERS WILL CONTINUE THROUGH THE REMAINDER OF THE FORECAST
PERIOD. CEILINGS WILL RANGE FROM BORDERLINE IFR TO LOW MVFR
THROUGH 00Z FRIDAY.

.OUTLOOK...

THU...RESTRICTIONS POSSIBLE IN RAIN SHOWERS CHANGING TO SNOW
SHOWERS LATE DAY.

FRI...OCCASIONAL RESTRICTIONS IN SNOW SHOWERS.

SAT THROUGH SUN...MAINLY VFR.

&&

.HYDROLOGY...
THINKING REMAINS CONSISTENT FOR THE INCOMING SYSTEM.

CURRENT PROJECTIONS STILL POINT TO THE POSSIBILITY OF 0.5-1.0" OF
TOTAL PRECIPITATION (RAIN PLUS MELTED WINTRY PRECIPITATION TYPES)
OVER THE FINGER LAKES REGION, WITH 1.0-1.5" ALONG AND E OF THE
I-81 CORRIDOR, THROUGH THIS EVENING. GIVEN THE DRAWN OUT TIME
PERIOD INVOLVED HERE (24+ HRS), PLUS SEASONALLY LOW FLOWS, AND THE
LACK OF OBSERVED ICE IN THE CHANNELS, LARGER STEM RIVER PROBLEMS
ARE NOT EXPECTED.

IF ANY BRIEF PERIODS OF CONCENTRATED RAINFALL OCCUR THIS EVENING
WITH CONVECTIVE ELEMENTS (PERHAPS 0.5-0.75" IN 3-6 HRS), MINOR
RUNOFF ISSUES WOULD BE WITHIN THE REALM OF POSSIBILITIES ON
SMALLER TRIBUTARIES. WE'LL WATCH THIS SITUATION CLOSELY.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...KAH
NEAR TERM...KAH/RRM
SHORT TERM...KAH
LONG TERM...RRM
AVIATION...DJP
HYDROLOGY...
Hazardous weather outlook, Feb 24, 3:53 PM EST, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
353 PM EST WED FEB 24 2016

NYZ009-015>018-022-036-037-252100-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
MADISON-SOUTHERN ONEIDA-
353 PM EST WED FEB 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

IN ADDITION...LOCALLY HEAVY RAIN AND GUSTY WINDS CAN BE EXPECTED
THIS EVENING...JUST AHEAD OF A STRONG COLD FRONT. ALTHOUGH NO
FLOODING PROBLEMS ARE ANTICIPATED ON THE LARGER RIVERS AT THIS
TIME...WE WILL MONITOR SMALLER TRIBUTARIES CLOSELY FOR SHARP
RISES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ023>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072-252100-
SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-
DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-
LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
353 PM EST WED FEB 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

IN ADDITION...LOCALLY HEAVY RAIN CAN BE EXPECTED THIS
EVENING...ALONG WITH EMBEDDED THUNDERSTORMS. ANY THUNDERSTORM WILL
HAVE THE POTENTIAL TO PRODUCE VERY STRONG WINDS. ALTHOUGH NO
FLOODING PROBLEMS ARE ANTICIPATED ON THE LARGER RIVERS AT THIS
TIME...WE WILL MONITOR SMALLER TRIBUTARIES CLOSELY FOR SHARP
RISES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Feb 24, 6:26 PM EST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
626 PM EST WED FEB 24 2016

NYZ017-024-055-056-PAZ038>040-043-044-047-048-072-250100-
BROOME NY-TIOGA NY-CHEMUNG NY-SOUTHERN CAYUGA NY-SUSQUEHANNA PA-
LACKAWANNA PA-NORTHERN WAYNE PA-LUZERNE PA-SOUTHERN WAYNE PA-
WYOMING PA-BRADFORD PA-PIKE PA-
626 PM EST WED FEB 24 2016

...LOCALLY HEAVY RAINFALL WILL AFFECT CHEMUNG...BROOME...TIOGA...
WYOMING...LUZERNE...SUSQUEHANNA...BRADFORD...LACKAWANNA...WAYNE AND
PIKE COUNTIES...

* AT 624 PM EST...DOPPLER RADAR INDICATED LINE OF STRONG
  THUNDERSTORMS ACROSS PARTS OF CHEMUNG...BROOME...TIOGA...WYOMING...
  LUZERNE...SUSQUEHANNA...BRADFORD...LACKAWANNA...WAYNE AND PIKE
  COUNTIES.

* THERE IS A POTENTIAL FOR HEAVY RAINFALL...WHICH COULD CAUSE
  LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

* THE STORMS WITH HEAVIEST RAINFALL WILL BE REACHING THE ELMIRA AREA
  BY 7 PM... THEN MOVE ACROSS THE BINGHAMTON... SCRANTON AND WILKES-
  BARRE AREAS BETWEEN 7 AND 8 PM.

* IN ADDITION TO HEAVY RAIN... STRONG GUSTY WINDS CAN BE EXPECTED AS
  THESE STORMS MOVE ACROSS THE AREA.

* LOCATIONS THAT WILL BE IMPACTED BY THE HEAVY RAINFALL INCLUDE...
  CHEMUNG...SCRANTON...BINGHAMTON...WILKES-BARRE...ELMIRA...JOHNSON
  CITY...ENDICOTT...BERWICK...CARBONDALE...PORT JERVIS...PITTSTON...
  SAYRE...HONESDALE...OWEGO...MONTAGUE...ATHENS...TOWANDA...CANTON...
  TUNKHANNOCK AND DEPOSIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4095 7621 4120 7632 4154 7622 4160 7688
      4203 7697 4226 7673 4230 7625 4270 7627
      4241 7625 4241 7587 4225 7584 4220 7542
      4202 7541 4181 7507 4148 7499 4135 7472
      4110 7504 4125 7513 4123 7551 4101 7574
TIME...MOT...LOC 2324Z 180DEG 0KT 4142 7726 4091 7680 4017 7686

MSE
Special weather statement, Feb 24, 7:51 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
751 PM EST WED FEB 24 2016

NYZ017-018-025-036-044>046-055>057-062-PAZ038>040-043-044-047-048-
072-250215-
ONONDAGA NY-MADISON NY-BROOME NY-TIOGA NY-TOMPKINS NY-SULLIVAN NY-
OTSEGO NY-CORTLAND NY-DELAWARE NY-CHENANGO NY-SOUTHERN CAYUGA NY-
LACKAWANNA PA-NORTHERN WAYNE PA-LUZERNE PA-SOUTHERN WAYNE PA-
WYOMING PA-PIKE PA-SUSQUEHANNA PA-BRADFORD PA-
751 PM EST WED FEB 24 2016

...LOCALLY HEAVY RAINFALL WILL AFFECT MADISON...WESTERN DELAWARE...
SOUTHWESTERN OTSEGO...CHENANGO...CORTLAND...SOUTHEASTERN CAYUGA...
WESTERN SULLIVAN...SOUTHEASTERN ONONDAGA...BROOME...EASTERN
TOMPKINS...TIOGA...NORTHEASTERN BRADFORD...LACKAWANNA...WAYNE...
PIKE...EASTERN WYOMING...LUZERNE AND SUSQUEHANNA COUNTIES...

* AT 748 PM EST...DOPPLER RADAR INDICATED LINE OF HEAVY RAIN WITH A
  FEW THUNDERSTORMS FROM NEAR ITHACA SOUTH TO NEAR BINGHAMTON AND
  SOUTH TO AROUND WILKES-BARRE.

* THERE IS A POTENTIAL FOR HEAVY RAINFALL...WHICH COULD CAUSE
  LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

* HEAVY DOWNPOURS WITH RAINFALL AMOUNTS OF AROUND AN INCH AN HOUR
  WILL BE ENOUGH TO CAUSE MINOR FLOODING IN POOR DRAINAGE AREAS.

* STRONG GUSTY WINDS WILL ALSO ACCOMPANY THIS LINE OF HEAVY RAIN
  AND STORMS.

* LOCATIONS THAT WILL BE IMPACTED BY THE HEAVY RAINFALL INCLUDE...
  SCRANTON...BINGHAMTON...WILKES-BARRE...HAZLETON...CORTLAND...
  JOHNSON CITY...ONEONTA...ENDICOTT...ONEIDA...CARBONDALE...PORT
  JERVIS...PITTSTON...NORWICH...HONESDALE...HAMILTON...OWEGO...
  MONTAGUE...WALTON...MATAMORAS AND TUNKHANNOCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4093 7614 4177 7601 4214 7639 4278 7651
      4313 7582 4313 7580 4303 7555 4293 7554
      4286 7534 4258 7510 4150 7470 4144 7476
      4136 7469 4108 7503 4115 7515 4125 7513
      4123 7551 4109 7577 4101 7574 4091 7609
TIME...MOT...LOC 0048Z 215DEG 47KT 4278 7637 4224 7625 4180 7587 4090
7591

MSE
Special weather statement, Feb 24, 8:52 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
852 PM EST WED FEB 24 2016

NYZ009-036-037-045-046-057-250315-
OTSEGO NY-MADISON NY-DELAWARE NY-CHENANGO NY-SOUTHERN ONEIDA NY-
NORTHERN ONEIDA NY-
852 PM EST WED FEB 24 2016

...LOCALLY HEAVY RAINFALL WILL AFFECT CENTRAL MADISON...DELAWARE...
ONEIDA...OTSEGO AND NORTHEASTERN CHENANGO COUNTIES...

* AT 849 PM EST...DOPPLER RADAR INDICATED LINE OF HEAVY RAIN WITH
  ISOLATED THUNDER MOVING ACROSS PARTS OF CENTRAL MADISON...
  DELAWARE... ONEIDA...OTSEGO AND NORTHEASTERN CHENANGO COUNTIES.

* RAINFALL OF AROUND AN INCH IN AN HOUR COULD CAUSE LOCALIZED
  FLOODING OF ROADS AND POOR DRAINAGE AREAS.

* HEAVY RAIN WILL MOVE ACROSS THE AREA FROM ROME... UTICA... ONEONTA
  AND WALTON THROUGH 10 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4333 7508 4326 7516 4322 7507 4305 7522
      4287 7521 4283 7490 4289 7486 4283 7466
      4252 7471 4242 7461 4236 7448 4197 7488
      4185 7515 4187 7520 4205 7518 4270 7536
      4324 7587 4348 7581 4342 7553 4361 7511
TIME...MOT...LOC 0149Z 214DEG 52KT 4340 7579 4278 7522 4211 7502 4170
7509

MSE

The radar

The Ft Drum radar (KTYX), 60 km away, was scanning. The volume nearest the first event began at 01:58 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Oneida

When
February 24, 9:00 PM EST to 9:10 PM EST
Where
Oneida County, 1.22 mi NW of Rome
Measured
65 kt (75 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
43.230, -75.490

A thunderstorm moved over the area and produced severe wind damage. This thunderstorm forced 4 trees to be knocked over on Liberty street.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2016Every state in 2016This day in weather historyWarnings in New York, February 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 622063.